Alert archive / Montana / High Wind Watches in 2015
High Wind Watch 13, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Sep 18, 2015, 2:54 PM MDT. It took effect at Sep 19, 2015, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 18, 2015, 2:54 PM MDT (20:54 UTC)
- In effect from
- Sep 19, 2015, 6:00 PM MDT
- Expired
- Sep 19, 2015, 3:22 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
842 WWUS75 KTFX 182054 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MDT FRI SEP 18 2015 MTZ009-048-191200- /O.NEW.KTFX.HW.A.0013.150920T0000Z-150921T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU 254 PM MDT FRI SEP 18 2015 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE SUNDAY EVENING AND BECOME GUSTY THROUGH SUNDAY AFTERNOON. * IMPACTS...DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED BY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
645 WWUS75 KTFX 182054 CCA NPWTFX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 254 PM MDT FRI SEP 18 2015 MTZ009-048-191200- /O.COR.KTFX.HW.A.0013.150920T0000Z-150921T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU 254 PM MDT FRI SEP 18 2015 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 70 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE SATURDAY EVENING AND BECOME GUSTY THROUGH SUNDAY AFTERNOON. * IMPACTS...DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED BY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
835 WWUS75 KTFX 190922 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 322 AM MDT SAT SEP 19 2015 MTZ009-048-192200- /O.UPG.KTFX.HW.A.0013.150920T0000Z-150921T0000Z/ /O.NEW.KTFX.HW.W.0015.150920T0600Z-150921T1000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU 322 AM MDT SAT SEP 19 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 70 MPH. * TIMING...SOUTHWEST WINDS WILL INCREASE OVERNIGHT TONIGHT...AND THEN REMAIN STRONG THROUGH SUNDAY NIGHT. * IMPACTS...DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED BY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-192200- /O.NEW.KTFX.HW.W.0015.150920T1800Z-150921T1000Z/ EASTERN GLACIER- INCLUDING THE CITY OF...CUT BANK 322 AM MDT SAT SEP 19 2015 ...HIGH WIND WARNING IN EFFECT FROM NOON SUNDAY TO 4 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO 4 AM MDT MONDAY. * WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH. * TIMING...STRONG WINDS WILL DEVELOP AROUND MID DAY SUNDAY...AND THEN REMAIN STRONG THROUGH SUNDAY NIGHT. * IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Sep 18, 2:35 PM MDT, 19 minutes earlier.
Area forecast discussion, Sep 18, 2:35 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 235 PM MDT FRI SEP 18 2015 .DISCUSSION... TONIGHT THROUGH SUNDAY...WESTERLY FLOW ALOFT THROUGH THE WEEKEND WILL BRING DRY AND WARMER CONDITIONS TO THE AREA. THE EXCEPTION WILL BE A FEW ISOLATED SHOWERS OVER THE WESTERN MOUNTAINS. THE FLOW ALOFT WILL BECOME STRONGEST SATURDAY NIGHT INTO SUNDAY AFTERNOON, ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. IN RESPONSE TO THIS, A HIGH WIND WATCH HAS BEEN ISSUED. IT WILL ALSO BE BREEZY OVER THE PLAINS SUNDAY. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES SATURDAY AND CLIMB ABOVE AVERAGE FOR SUNDAY. SUNDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT SHOWING A SLOWLY PROGRESSIVE PATTERN THROUGH NEXT WEEK. PERIOD STARTS OFF WITH AN UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT SWEEPING ACROSS MONTANA SUNDAY NIGHT. THIS SYSTEM DOES NOT APPEAR TO HAVE A LOT OF MOISTURE WITH IT BUT BRINGS STRONG AND GUSTY WINDS TO THE ROCKY MOUNTAIN FRONT. COOLER AIR MOVES INTO THE REGION FOR MONDAY BUT SHORTWAVE RIDGING WILL ALLOW TEMPERATURES TO REBOUND ONCE AGAIN ON TUESDAY. THE REMAINDER OF THE WEEK WILL SEE AN UNSETTLED SOUTHWEST FLOW ALOFT OVER MONTANA AS ANOTHER TROUGH DEVELOPS ALONG CANADA'S WEST COAST. THE AIRMASS DOES NOT APPEAR TO BE PARTICULARLY UNSTABLE DURING THIS TIME FRAME BUT ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM OR TWO ARE POSSIBLE OVER SOUTHWEST MONTANA AND THE WESTERN MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY. BY FRIDAY THE UPPER TROUGH BEGINS TO MOVE INLAND WITH ISOLATED TO SCATTERED SHOWERS SPREADING ACROSS THE FORECAST AREA. TEMPERATURES WILL REMAIN ABOVE SEASONAL AVERAGES TUESDAY THROUGH FRIDAY BUT SHOULD NOT BE EXCESSIVELY HOT. MPJ && .AVIATION... UPDATED 1746Z. VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH 18Z SATURDAY. A WEAK DISTURBANCE ALOFT WILL BRING SCATTERED TO BROKEN MID LEVEL CLOUDS TO CENTRAL AND SOUTHWEST MONTANA THROUGH SATURDAY MORNING. HOWEVER...LITTLE TO NO PRECIPITATION IS EXPECTED. AHEAD OF THE DISTURBANCE...BREEZY CONDITIONS WILL CONTINUE ACROSS CENTRAL MONTANA THROUGH AROUND 02Z SATURDAY. THE WIND WILL DECREASE SOME TONIGHT BEFORE INCREASING AGAIN ON SATURDAY. MARTIN && .PRELIMINARY POINT TEMPS/POPS... GTF 46 70 51 76 / 0 0 0 0 CTB 44 67 48 72 / 0 0 0 0 HLN 44 71 48 77 / 0 0 0 0 BZN 37 68 40 76 / 0 0 0 0 WEY 25 57 28 64 / 0 0 0 0 DLN 37 67 42 73 / 0 0 0 0 HVR 42 71 45 76 / 0 0 0 0 LWT 42 69 46 77 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON FOR MTZ009-048. && WEATHER.GOV/GREATFALLS
Nearby
High Wind Watches in Montana, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.